... became addicted to vicoin at least in my head I thought I was when I believe it was more of a dependency anyway to make a long story short I went to a doctor crying like crazy because I was taking 6-8 vicodin a day and I was scared of what w/d would be so anyway he pescribed 12mg a day for the past 3months and I knew he said I would have to drop down to get off of them but NEVER hearing how horrible and addictive they can be so when I read up on them I FREAKED OUT again and said i've got to get off of these so 7 days ago i went from 12mg to 2mg and i've been shaking evey since and so so deppressed but making it and trying to get down now I know you have to taper but did i hurt myself by doing this i hate to go back up when i've made it this far. I just want off of this so bad I left 2 messages with this doctor telling him how upset I was about this and what i've been going thru and he has NEVER called me back all week!!! I just want my life back I should have never been put on that much or for this long!! I did make an appt with another doctor but I'm afraid I might get another bad doctor! can anyone PLEASE help me I just dont want to keep taking these longer and letting them get anymore into my system. PLEASE HELP!!! GOD BLESS
29 Mar 2011
OMG - JAC, You may be tapering too fast. It sounds like you are emotionally labile right now; rapidly shifting up and down unpredictably and for no apparent reason. Try to slow it down and it will be easier, and stay on this website because everyone here knows what you are agonizing over; the doctors do not know how horrible this is. I would love to know who started this website, I am as grateful as anyone to have this resource. My doctor started me at 32 mg (four 8/2 Buprenorphine/Naloxone sublingual filmstrips a day) which I am pretty sure was enough to kill an elephant. Since the doctor made herself unavailable, I had no choice but to experiment with the dose myself, until I found a level that was comfortable.
That turned out to be 1/4 of one strip a day; in other words, 1/16 of what the doctor had written! I had the same experience with my doctor (as you did with your doctor) who dropped me like 3rd period French when I told her I had enough of the narcotics and wanted her help me wean from them. She delegated her office manager to call me instead of returning the call herself. It was a full 6 weeks before she actually called me back. I did not need an ambulance, but I didn't need the office secretary either; no offense to secretaries. I needed 10 minutes of my doctor's time. When I was under her care after 3 scoliosis surgeries, very close together, she was prescribing Oxycodone 15 mg, #300 every month, and Lorazepam 2 mg, 4-6 times a day. To my horror, when I began to realize I was physically dependent, she said "No problem, I can give you more. You don't take half the amount a lot of my patients take." Basically she is clueless about addiction. Tolerance is clearly a bad sign of physical dependence. Lorazepam is a benzodiazepine and I did not know (and my doctor should have told me, because it was she who prescribed all this crap to me) benzodiazepine withdrawal can bring on seizures, possibly with fatal results. I don't know if Vicodin is the only drug you were taking, but if there is anything else in your system, it all needs to be figured into the equation. Did anyone bother to tell you what Suboxone is? At the risk of going on too long, the 8 (in 8/2 ) represents the amount of Buprenorphine, which is an opiate and serves as the "fix" that stops the withdrawal. The 2 (in 8/2) is Nalaxone, which is a partial agonist, and stops you from feeling euphoric from the Buprenorphine. The idea is to stop the w/d symptoms w/out getting "high." Suboxone is to opiate addicts what methadone is to heroin addicts. I don't buy into replacing one addiction with another, and that is why I decided to stop it. This stuff comes in pill form or sublingual strips. I do not know about the pills. If that's what you take, I will leave it to another member of the community to chime in. You will survive this, but go easy on yourself. There is no way to avoid discomfort completely, but you can minimize it. I got it down to the tiniest crumb I could cut and had to apply it under my tongue with tweezers in front of a mirror just to be sure it was actually in my system. Sorry for going on so long. Good luck and stay with this website when you get better; others will need your experience to lean on.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... remission in Dec., 2008. Followed with consolidation chemo but was out of remission in Aug., 2009. Am now looking at bone marrow (stem cell) ...
1 answer • 23 Sep 2009
Iv'e taken ultram for 10 yrs, started suboxone 6 days ago and feel horrible. how can i taper off this?
2 answers • 11 Nov 2009
2 answers • 30 Dec 2010
I did take 50 mg a few months ago. I am also getting chemo, I was lightheaded at that time the Doctors lowered some of my meds even chemo meds. I ...
1 answer • 6 Apr 2014